Get your Health question answered in 3 easy steps

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes twitching in arms and legs while on Vicodin,Valium and Ambien?

Answered by
Dr.
Dr. Eris Ranxha

Neurologist

Practicing since :2009

Answered : 686 Questions

default
Posted on Thu, 28 Aug 2014 in Headache and Migraines
Question: Hi..I am looking for a neurologist to answer this question. I was taking vicodin, valium and ambien to get me through a back problem. Last Sunday, I took only vicodin and valium...woke up in middle of the night with very rapid muscle twitching in my right leg and well as my head and face felt like all the nerve were jumping..and it also went into my arms as twitches. This continued...on Wed. I took just 1/2 vicodin for the shotting nerve pains I was having...and that made it so much worse...now I feel like I have constant buzzing, twithincg, etlectric current running through my body from head to toe...and it is also making my head feel full of pressure and giving me headaches. Over the weekend, I decided to take some Ativan I have from vertigo...and gapapentin...did that for 3 nights...the weekend was bearable..I can still feel, however, the currents flowing through my body...it is just that they are muted. Once the Ativan wears off, it all revvs up again and is very painful. I am worried all this constant electric current will burn my nerves out or that I'm having a non-stop seizure of some sort. Can you help?
doctor
Answered by Dr. Eris Ranxha 2 hours later
Brief Answer:
Should stop mediacation

Detailed Answer:
Dear XXXX
I think you are suffering side effects of your treatment
In my opinion you should consult your neurologist, slowly decrease the dosage of vicodin and valium till removing them
I would suggest to permantly take anxiolitics to decrease your level of anxiety
It is reccomended that you schedule an EEG just to exlude epileptic seizures
Hope my answer will help you
Regards
Dr Eris Ranxha
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Eris Ranxha 11 minutes later
I haven't taken Vicodin since last Wed...and Valium since a week ago...now, though, I took 3 days of Ativan plus Gabapentin...and can function better...but now if I stop the Ativan will I have withdrawal or seizures?
doctor
Answered by Dr. Eris Ranxha 13 minutes later
Brief Answer:
Don't stop immediately

Detailed Answer:
Dear
Your symptoms don't seems as epileptic seizure (clinically)
In my opinion you should continue taking ativan and gabapentin till you undertake the brain EEG
What are the dosage of gabapentin and ativan you currently taking?
Don't forget gabapentin needs to be stoped by decreasing the dosage slowly
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Eris Ranxha 13 hours later
I am still only taking 300 mg of gabapentin and have only been doing it 3 days...ativan between 1..5 - 2mg only at night...again, for only 3 days.
doctor
Answered by Dr. Eris Ranxha 37 minutes later
Brief Answer:
Continue

Detailed Answer:
Dear
those are small dosage and you will suffer no side effects from them
You should continue them till you realise your brain EEG
Best regards
Dr Eris Ranxha
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Eris Ranxha 13 minutes later
the effects I am having I think were from the vicodin and maybe valium..if my nerves keep firing...can they be permanently damaged over time...does the electric current burn them out>
doctor
Answered by Dr. Eris Ranxha 31 minutes later
Brief Answer:
No way

Detailed Answer:
Dear XXXX
it is impossible to happen what you are afraid of.
You should schedule an EEG just to be sure that you aren't suffering seizures but you have to be sure that nothing can damage permanently your nerves
In my opinion if EEG is normal you should contact your psychologist and start anxiety treatment
Hope I have answered all your questions
Don't hesitate to contact me for further query
Best Regards
Dr Eris Ranxha
Neurologist

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Ambien

doctor1 MD

Hi I am 4 weeks out of my stage 1 ileal pouch-anal anastomosis surgery. Recently I've gotten increased pain in the middle of my stomach, a spot I used to get pain in from when I had Ulcerative Colitis. Now I was told that gas pain can sometimes be worse than post surgical pain, but it's been hours and I've had NOT relief. I tried walking (about a mile) lying on my right side on and off for 3 hours, even with the 5-500 M of hydroco/APAP, that I've taken 3 today, the 1 mg of Xananax, and 10 mg of Valium I can not get and comfort. I've now tried the ambien they gave me to sleep, because I hope I just pass out and will wake up great, but there is just no relief. I sort of feel a little sick to my stomach but mostly bloated and uncomfortable which is causing me to want to throw up. The output from the stoma is great, thick as it should.

doctor1 MD

I am taking Xarelto for atrial flutters and a beta blocker . Can I take half a pill of Ambien as I am having difficulty sleeping? Are there counter indications?

doctor1 MD

Does my upper respiratory infection sound like I should see a doctor or do you think it will resolve itself?

doctor1 MD

I have several pills that I can't identify. I think one is a generic ambien . They all are small, round. The markings are: 2900 or2902, or2903 front with plain back 66/21 and scored/back side plain 54/over840 on front, plain back Any of these...

doctor1 MD

my husband had arterial surgeery in august. they put in three grafts. also found out his liver is totally shot .hepatitis c.since the surgery he has lost 40 pounds. no appetite, lethargic, and no strength at all. also he had a staph infection in one of his incisions where one of the grafts where.. i think we are over the staph infection. but, my husband is almost like dead. he can barely walk cuz he is so weak, he will now -last 4 days -drink ensure to keep himself alive, also he is very weak- like i could push him over with a feather. he also started having chronic pain in his abdomen and lower back about three weeks ago. since this time thats when docs found the staph infection. but since then he is still having chronic pain in his lower back-so bad he would not eat or sleep for fivedays. doctors say he has muscles spasms. hard for me to believe. he also is going downhill- fever, sweats, very lethargic where he sleeps continuasly, and still in massive pain.saw the doctor today, and prescribed ambien. now he is sleeping, which is good, but the poor man is still feverish, and so ill he can barely stand up. would the doctor just not tell me or my husband that he is dying-expecting that the infectiuos doctor to tell us. i am at whits end. he is definatly deteriating- and i was the one to point out to doctors that he had lost 40 pounds since the surgery. please help

doctor1 MD

my wife had a recent seizure, is on seizure meds, and is having withdrawal symptoms withdrawing from tramadol. she has not slept in 4 days. She took ambien for two days and still is not sleepiing. i am waiting for her dr to call me back, but should i take her to the ER

doctor1 MD

I ve been taking generic Ambien in low doses (3 mg) on and off for a couple years for insomnia. Lately, I ve been sweating heavily with any above average type of physical exertion. I ll be 66 years old in a month. Can this excessive sweating be a side effect from Ambien?